On Defining AW*-algebras and Rickart C*-algebras

Kazuyuki Saito, J. D. Maitland Wright

Research output: Contribution to journalArticle

4 Citations (Scopus)
6 Downloads (Pure)

Abstract

Let A be a C∗-algebra. It is shown that A is an AW∗-algebra if, and only if, each maximal abelian self-adjoint (m.a.s.a.) subalgebra of A is monotone complete. An analogous result is proved for Rickart C∗-algebras; a C∗-algebra is a Rickart C∗-algebra if, and only if, it is unital and each m.a.s.a. subalgebra of A is monotone σ-complete.
Original languageEnglish
Pages (from-to)979-989
Number of pages11
JournalQuarterly Journal of Mathematics
Volume66
Issue number3
Early online date20 May 2015
DOIs
Publication statusPublished - 20 May 2015

Fingerprint

C*-algebra
Algebra
Subalgebra
Monotone
If and only if
Unital

Cite this

On Defining AW*-algebras and Rickart C*-algebras. / Saito, Kazuyuki; Wright, J. D. Maitland.

In: Quarterly Journal of Mathematics, Vol. 66, No. 3, 20.05.2015, p. 979-989.

Research output: Contribution to journalArticle

@article{04414230523e49eb8e631876ac706ecf,
title = "On Defining AW*-algebras and Rickart C*-algebras",
abstract = "Let A be a C∗-algebra. It is shown that A is an AW∗-algebra if, and only if, each maximal abelian self-adjoint (m.a.s.a.) subalgebra of A is monotone complete. An analogous result is proved for Rickart C∗-algebras; a C∗-algebra is a Rickart C∗-algebra if, and only if, it is unital and each m.a.s.a. subalgebra of A is monotone σ-complete.",
author = "Kazuyuki Saito and Wright, {J. D. Maitland}",
note = "Acknowledgements It is a pleasure to thank Dr A. J. Lindenhovius, whose perceptive questions triggered this paper.",
year = "2015",
month = "5",
day = "20",
doi = "10.1093/qmath/hav015",
language = "English",
volume = "66",
pages = "979--989",
journal = "Quarterly Journal of Mathematics",
issn = "0033-5606",
publisher = "Oxford University Press",
number = "3",

}

TY - JOUR

T1 - On Defining AW*-algebras and Rickart C*-algebras

AU - Saito, Kazuyuki

AU - Wright, J. D. Maitland

N1 - Acknowledgements It is a pleasure to thank Dr A. J. Lindenhovius, whose perceptive questions triggered this paper.

PY - 2015/5/20

Y1 - 2015/5/20

N2 - Let A be a C∗-algebra. It is shown that A is an AW∗-algebra if, and only if, each maximal abelian self-adjoint (m.a.s.a.) subalgebra of A is monotone complete. An analogous result is proved for Rickart C∗-algebras; a C∗-algebra is a Rickart C∗-algebra if, and only if, it is unital and each m.a.s.a. subalgebra of A is monotone σ-complete.

AB - Let A be a C∗-algebra. It is shown that A is an AW∗-algebra if, and only if, each maximal abelian self-adjoint (m.a.s.a.) subalgebra of A is monotone complete. An analogous result is proved for Rickart C∗-algebras; a C∗-algebra is a Rickart C∗-algebra if, and only if, it is unital and each m.a.s.a. subalgebra of A is monotone σ-complete.

U2 - 10.1093/qmath/hav015

DO - 10.1093/qmath/hav015

M3 - Article

VL - 66

SP - 979

EP - 989

JO - Quarterly Journal of Mathematics

JF - Quarterly Journal of Mathematics

SN - 0033-5606

IS - 3

ER -